MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. PRECUTTING KNIFE; PRE-CUTTING KNIFE

AOMORI OLYMPUS CO., LTD. PRECUTTING KNIFE; PRE-CUTTING KNIFE
Model Number KD-10Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001); Pancreatitis (4481); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 06/03/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature "success and safety of needle knife papillotomy and fistulotomy based on papillary anatomy: a prospective controlled trial." literature summary: this study aimed to evaluate the validity and safety of this individualized therapy, the initial success rate of biliary cannulation (isrbc), and complication rates of patients who underwent nkp and nkf were compared prospectively among different types of mdps and between two precut approaches.A total of 188 out of 1674 patients undergoing ercp satisfied the criteria for early precutting: 75 patients were assigned to the nkp group and 113 to the nkf group.The total initial success rate of biliary cannulation (isrbc) of the precut techniques (both nkp and nkf) for patients with dbc was 91.5%.The isrbc of patients in the nkp group was similar to that of the nkf group (90.7% vs 92.0%, p>.05).The isrbc of the patients in the swollen mdp subgroup (96.1%) was higher than that of patients in the distorted mdp subgroup (81.8%, p=.030).The total and specific complications of the patients of the nkp group were similar to those of the nkf group (p>.05).This study concluded that nkp and nkf, as selected based on mdp anatomy, are equally safe and highly efficient for patients with dbc to allow biliary cannulation.Selecting a precut method based on mdp anatomy is an effective and safe strategy for patients with dbc.Type of adverse events/number of patients: acute pancreatitis (11), bleeding (4), cholangitis (1), perforation (1), initial unsuccess of biliary cannulation (16).This article includes 2 reports: (b)(6): jf-260v was selected to represent jf 260 documented in the article.(b)(6): kd-10q-1 was selected to represent kd-10-1 documented in the article.This report is 2 of 2 for (b)(6): kd-10q-1 and was selected to represent kd-10-1 documented in the article.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Additional information received from the author: the lot number is not available.No malfunctions occurred.The author reported the adverse events were attributed to the patient's underlying pathology and disease state and not the olympus device.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author and the legal manufacturer's investigation.New information added to the following fields: the device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer was unable to determine the probable cause of the adverse events since the device was not returned for evaluation.No malfunctions were reported.Olympus will continue to monitor field performance for this device.

Brand Name
PRECUTTING KNIFE
Common Device Name
PRE-CUTTING KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15142136
Report Number9614641-2022-00079
Device Sequence Number20226364
Product Code KNS
UDI-Device Identifier04953170038051
UDI-Public04953170038051
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K955247
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-10Q-1
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer08/09/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
JF-260V,UNK SERIAL; NON-OLYMPUS: GUIDEWIRE, SPHINCTEROTOME,GENERATOR
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown